[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] fun night

Hi JOhn, 
Thanks for the nagging :-)
> Nag... next time don't wait. If the set needs changing, it needs changing
> now. Keep a spare, and the necessary bits of kit, in your desk drawer at
> work. Most people do.

Done that already! I didn't on Sunday because I was only coming in for
a couple of hours. And tehen I wanted to go to the gym on the way
home, and it would have been shut if I'd gone home first and come
back. Yeah, I know, excuses....I've learnt the hard way :-)

> > (BTW, I discovered why the old site had
> >been hurting - the cannula was bent at 90 degrees halfway along,
> >though it hadn't been obstructed at all).
> Is this a SofSet? It's one of the classic problems with SofSets. When they
> slip, the canula kinks. Tenders/Silhouettes don't suffer this.

Yes, I'm more and more convinced I want to use the Silhouettes. I
asked the nurse to order them and she said "see how yuo get on eith
the SOftsets first - you might like them." I'm not going to wait til
lI've used up 3 months' supply before I decide though (like she wants
me to do!).

> Can I make some suggestions... Avoid doing anything that you know to
> destabilise your bg's until you get things on an even keel. So quit the
> work outs, and the dancing and excessive eating/drinking etc just for the
> next week or two. Large amounts of insulin don't just affect the bg over
> the course of the next few hours: they can alter the storage of glycogen
> within your body, which then comes back out as glucose days later... If you
> are supercharged with glycogen, you have to let the stores unwind at their
> own rate.

Yes. I've alreaady deicde about the gym - it alway sdoes unpredicatbe
things to my Bg and is the worst for the rebound highs.
I might even give up the drinking for a bit (well, the excessive
drinking anyway <g>)
However, I am NOT going to stop dancing even for one day!
That usually has a more predictable effect on my BGs anyway.
> And don't respond so aggressively! (I know you know that, but I'm just
> nagging you...) There is no reason for the bg to suddenly "crash" at the
> end of the ride. That's your own fault. Chill out, calm down, discipline
> yourself: you are in control of the situation. Take as much insulin as you
> believe will do the job, wait 4 hours, and see what it does.
In principle I know you're right.
But what do you do when you have a BG of 22 that won't shift??
You can't just sit there hoping that in 4 hours' time it will have gone
down, and find at the end of it it's gone up another 6 points.
Or at least i can't! ALthough I know I'm too impatient for my own
> Over-insulinisation springs to mind... 26 units in just a few hours. The
> system doesn't like that. It's the classic roller-coaster. You push all the
> excess glucose out of the blood, then the plasma insulin level drops, and
> it all rushes back in again during the night. Follow Franco's advice: give
> yourself a fixed daily limit (say 40 units) and stick to it for the time being!

yeah, I know. And this morning is proving it. Bg is up again to 16
(though slowly going down with the addition of some more H.
thing is I would like to eat as well at some point :-(
In the last 24 hours I've only eaten to resolve hypos (don't like to
eat when my BG is skyhigh and I don't know if it's going to ome down
or not).

I know you're right though. Just keep nagging me till I get some snse
knocked into me. BOuncing Bg is not the best thing for brain function
/ rational thinking.

Another thing I am puzzled by.
I can't see when the insulin comes out of the tube - I have to feel it.
If I bolus say 2 units (with the tube detached from me) I can't feel
any insulin coming out of the end (if I put my finger over the
end). If I manually push the syringe a little (when it's out of the pump) I can feel it coming through (but
obviously that's a lot more than a couple of units). is it just that
it's so small an amount aI can't feel it?
I felt it come out when I put about 6 units through.
But it seems weird to me.
I know that happened when I was priming it with the nurse.
She said she could see it coming out although I couldn't feel it ( my
finger wasn't wet).
Does any of that make sense?

Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org